Feb 14, 2012
I have been living with hiv for over four years and have been on medication for the last two. Subsequently, my viral load is undetectable and my CD4 count is 825. A few weeks ago, I noticed a pinkish rash that became somewhat itchy on my left groin and upon using over the counter creams, it seemed not to go away. I was diagnosed by a doctor as having jock itch and was prescribed fluconazole. I used this medication once daily for six days. However, I still seem to notice a discoloration in the area still, although not quite as pink. There seems to be a brownish red line going up along the bottom of my scrotum where the skin meets the groin in the same area. There are also fissures along that line. It does not itch. Is this still jock itch? Could I have something else, perhaps a yeast infection? Should I be seen again by my primary care?
Response from Dr. Henry
Seems unlikely to be due to your HIV regimen (this forum focuses on side effects of HIV treatment). Local fungal infection, chemical or sweat/friction irritation, folliculitis, and other conditions could be involved and often tough to determine (I would often seek help from a dermatologist if unable to provide any benefit). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can You Get Hiv From A Community Pool?
- Does Hiv Cause Pain Lymph Node Problems?
- How Long Do Symptoms Of Aids Take To Show Up After Initial Infection?
- Can A Blood Test For Anemia Detect Hiv?
- How Long Do Headaches Last From Hiv?
- Is There Anyway To Tell If You Have Hiv Without Being Tested?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.